Advertisement

What increases my risk for pseudotumor cerebri?

Risk for pseudotumor cerebri may be increased by the use of some medications like lithium, steroids, birth control, or tetracycline among others. Some conditions like Cushing's disease, obesity, pregnancy and hypothyroidism may also play a role in causing pseudotumor cerebri. Women are at higher risk for this condition than men.

Steven A. Meyers, MD
Diagnostic Radiology
Pseudotumor cerebri is most common in overweight middle-aged women. Most cases are idiopathic, meaning that the cause is unknown. Several medications have been associated with the development of pseudotumor cerebri. Chronic steroid use, excessive vitamin A intake (particularly isotretinoin, a vitamin A derivative used to treat acne), and certain antibiotics such as tetracycline have all been associated with the development of pseudotumor cerebri.

Continue Learning about Pseudotumor Cerebri

Are there other names for pseudotumor cerebri?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
Yes, there are other names for pseudotumor cerebri. It can be referred to as idiopathic intracranial...
More Answers
How many people suffer from pseudotumor cerebri?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
About 1 in every 100,000 people will be affected by pseudotumor cerebri. It is most common in menstr...
More Answers
What is pseudotumor cerebri?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
Pseudotumor cerebri is a condition in which the pressure within the skull (intracranial pressure) in...
More Answers
What is the duration of pseudotumor cerebri?
Honor Society of Nursing (STTI)Honor Society of Nursing (STTI)
Pseudotumor cerebri will often last until it has been successfully treated. However, the symptom...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.